Q. How to stop itching due to Fluconazole allergy?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.

Hello doctor,

I am having an allergic reaction (hives) to Fluconazole. What can be done to reverse the side effect of this medication? I already went to the doctor over five times in the last three weeks. This is going on for four weeks. All the doctor does is give me itching medication. I am itching really bad.

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine

Hello,

Welcome to icliniq.com.

It can be a reaction to Fluconazole, but we should rule out other causes as well. As you mentioned that you are not responding to itching medicines like antihistaminics, you need to be started on steroids like Prednisolone.

But before starting steroids, I suggest you visit a dermatologist for examination, confirmation of diagnosis and get some blood test done like hemogram including WBC count and ANA (antinuclear antibody) levels, liver function test and renal function tests to rule out infection as steroids may be detrimental.

Until then you can have tablet Montair LC (Levocetirizine plus Montelukast combination) one at bedtime, which is a higher antiallergic medicine, and Lactocalamine lotion for topical application. Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent.

Hope this helps you.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I have severe itching in the groin area. What should I do?

Query: Hello doctor, I have itchy boils on the scrotum and groin areas. During the day, I feel too itchy, and due to the itching, I have developed rashes which are painful. When I try to break them, it starts to bleed. Sometimes, I have the itchiness during the night as well. I have attached an image for y...  Read Full >>


Answer: Hello, Welcome to icliniq.com. I have read your query and seen your picture (attachment removed to protect patient identity). It does look like a fungal infection. Due to the application of steroid-based products, the clinical picture has been altered. The use of a steroid-based product for a fun...  Read Full

Please suggest a cure for my skin rashes based on the report.

Query: Hi doctor, I have rashes similar to the rash of SLE, swollen, painful and redness around the eyes, severe fatigue and muscle weakness. These symptoms occurred a few months back after I had an intestinal infection. The doctors suspected it to be dermatolysis too, thus having a skin biopsy done tomorr...  Read Full >>


Dr. Naresh Kumar Monigari
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. The reports suggest that you are probably having an autoimmune disease. For an exact diagnosis, ANA (antinuclear antibody) global or ANA profile test report and skin or muscle biopsy would be required to avoid any controversies in the future. I also need to know the follo...  Read Full

Are body pain, headache and skin rashes symptoms of dengue?

Query: Hi doctor, My daughter is 10 years old. For the past eight days, she has been suffering from body pain, headache, and some skin irritation. Her doctor said that it is pitta acidity. There is no improvement till date. Last year, during rainy season, she had some face and body irritation problem, whic...  Read Full >>


Dr. Payas Joshi
Child Health Specialist

Answer: Hello, Welcome to icliniq.com. To understand the condition better I need to know the following things. Where is the pain? Does she have generalized body pain or any joint pain? Please specify. What is the location of a headache, either forehead or back of the head? How does it improve and when is i...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: